Transient retinal ischaemia induced by nifedipine

S. Pitlik, R. S. Manor, I. Lipshitz, G. Perry, J. Rosenfeld

Research output: Contribution to journalArticlepeer-review

Abstract

Metronidazole is given to patients with liver disease because of its efficacy against anaerobic organisms. Although relatively safe, it can cause uncomfortable gastrointestinal and neurological symptoms that may be related to prolonged high blood concentrations of the drug. Cirrhotic livers have an impaired drug metabolising capacity, but two recent studies of elimination of metronidazole in liver disease have produced conflicting results. We studied the disappearance of metronidazole from plasma in 10 patients with decompensated chronic liver disease and compared the results with those in nine healthy subjects. Rare ischaemic complications have been reported after oral nifedipine, but non of these affected the retinal circulation. We report on a patient who developed repeated transient unilateral retinal ischaemia after administration of nifedipine.

Original languageEnglish
Pages (from-to)1845-1846
Number of pages2
JournalThe BMJ
Volume287
Issue number6408
DOIs
StatePublished - 1983

Fingerprint

Dive into the research topics of 'Transient retinal ischaemia induced by nifedipine'. Together they form a unique fingerprint.

Cite this